Alert archive / Virginia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2022, 3:02 PM EDT for 4 counties in Virginia; 4 counties in West Virginia. It was in force for 58 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2022, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 17, 2022, 4:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bland County, VA, Giles County, VA, Smyth County, VA, Tazewell County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:20 PM EDT | HAIL 0.88 | 1 Nnw Bluefield, VA | . |
| Jun 17, 3:20 PM EDT | HAIL 0.88 | 1 Nnw Bluefield, VA | |
| Jun 17, 3:21 PM EDT | TSTM WND DMG | 1 Ese Alderson, WV | MULTIPLE TREES DOWN IN ALDERSON. |
| Jun 17, 3:30 PM EDT | TSTM WND DMG | 1 E Lewisburg, WV | MULTIPLE TREES DOWN IN LEWISBURG. |
| Jun 17, 3:34 PM EDT | TSTM WND DMG | Lewisburg, WV | DOWNED TREE IN YARD. REPORT AND PHOTO FROM WVNS TV. |
| Jun 17, 3:35 PM EDT | TSTM WND DMG | 1 N Union, WV | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N UNION. MULTIPLE TREES AND POWER LINES DOWN, CONCENTRATED IN THE NORTHERN PORTION OF THE COUNTY, ABOUT FROM UNION WV TO THE COUNTY LINE. |
| Jun 17, 3:40 PM EDT | TSTM WND GST 62 | 1 E Mountain Lake, VA | . |
| Jun 17, 3:40 PM EDT | TSTM WND GST 62 | 1 E Mountain Lake, VA | |
| Jun 17, 4:00 PM EDT | TSTM WND DMG | 3 Ne Talcott, WV | LARGE LIMB BROKEN OFF SYCAMORE TREE. |
| Jun 17, 4:00 PM EDT | TSTM WND DMG | 4 W Glenray, WV | MULTIPLE TREES DOWN ON GRIFFITH CREEK ROAD AND W CLAYTON ROAD. |
| Jun 17, 4:06 PM EDT | TSTM WND DMG | Spanishburg, WV | A LARGE, UNHEALTHY-LOOKING TREE FELL IN A BACKYARD IN SPANISHBURG, WV IN MERCER COUNTY. REPORT FROM WVVA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS51 KRNK 171902
SVRRNK
VAC021-071-173-185-WVC025-055-063-089-172000-
/O.NEW.KRNK.SV.W.0151.220617T1902Z-220617T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
302 PM EDT Fri Jun 17 2022
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Giles County in southwestern Virginia...
Smyth County in southwestern Virginia...
Tazewell County in southwestern Virginia...
Bland County in southwestern Virginia...
Greenbrier County in southeastern West Virginia...
Summers County in southeastern West Virginia...
Mercer County in southeastern West Virginia...
Monroe County in southeastern West Virginia...
* Until 400 PM EDT.
* At 301 PM EDT, severe thunderstorms were located along a line
extending from near Richwood to Abingdon, moving southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bluefield...
Bland...
Princeton...
Richlands...
Tazewell...
Lewisburg...
and Pearisburg.
This includes The following Locations The West Virginia State
Fairgrounds and Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3727 8142 3768 8088 3787 8075 3796 8079
3798 8077 3804 8083 3809 8074 3808 8070
3821 8052 3814 8036 3812 8036 3805 8027
3799 8001 3780 8023 3746 8040 3742 8047
3736 8045 3729 8048 3693 8168 3710 8188
TIME...MOT...LOC 1901Z 304DEG 49KT 3816 8059 3667 8184
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAB2 follow-up statements
377
WWUS51 KRNK 171936
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT Fri Jun 17 2022
VAC021-071-173-185-WVC025-055-063-089-172000-
/O.CON.KRNK.SV.W.0151.000000T0000Z-220617T2000Z/
Giles VA-Smyth VA-Tazewell VA-Bland VA-Greenbrier WV-Summers WV-
Mercer WV-Monroe WV-
336 PM EDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GILES...NORTH CENTRAL SMYTH...TAZEWELL...BLAND...GREENBRIER...
SUMMERS...MERCER AND MONROE COUNTIES...
At 334 PM EDT, severe thunderstorms were located along a line
extending from Renick to Lewisburg to Union to Bland to Broadford, moving
southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bluefield...
Bland...
Princeton...
Richlands...
Tazewell...
Lewisburg...
and Pearisburg.
This includes The following Locations The West Virginia State
Fairgrounds and Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3727 8142 3768 8088 3787 8075 3796 8079
3798 8077 3804 8083 3809 8074 3808 8070
3821 8052 3814 8036 3812 8036 3805 8027
3799 8001 3780 8023 3746 8040 3742 8047
3736 8045 3729 8048 3693 8168 3710 8188
TIME...MOT...LOC 1934Z 307DEG 46KT 3803 8027 3746 8054 3714 8102 3694
8165
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAB395
WWUS51 KRNK 172002
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Fri Jun 17 2022
VAC021-071-173-185-WVC025-055-063-089-172010-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-220617T2000Z/
Giles VA-Smyth VA-Tazewell VA-Bland VA-Greenbrier WV-Summers WV-
Mercer WV-Monroe WV-
402 PM EDT Fri Jun 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR GILES...NORTH CENTRAL SMYTH...
TAZEWELL...BLAND...GREENBRIER...SUMMERS...MERCER AND MONROE COUNTIES
HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
northwestern North Carolina...southwestern and west central
Virginia...and southeastern West Virginia.
Severe Thunderstorm Warnings also remain in effect for several counties
to the east of this expired warning including Alleghany, Botetourt,
Rockbridge, Bath, Montgomery, Giles, Roanoke, Pulaski, Wythe, and Smyth
counties in southwest and west central Virginia.
LAT...LON 3727 8142 3768 8088 3787 8075 3796 8079
3798 8077 3804 8083 3809 8074 3808 8070
3821 8052 3814 8036 3812 8036 3805 8027
3799 8001 3780 8023 3746 8040 3742 8047
3736 8045 3729 8048 3693 8168 3710 8188
TIME...MOT...LOC 2000Z 304DEG 49KT 3783 7990 3726 8017 3694 8065 3674
8128
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
200 PM EDT Fri Jun 17 2022
.SYNOPSIS...
A cold front will move south through our area this afternoon and
into tonight with rain and thunderstorms associated with it.
Behind the front, high pressure will build across the area
providing cooler and less humid weather for the weekend. Warmer
temperatures along with higher humidity levels will return once
again early next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 145 PM EDT Friday...
A cold front is currently positioned from southern Indiana into
northern West Virginia. South of this front, a long-lived MCS
continues to move east-southeast across Kentucky and southern
West Virginia. Ahead of this MCS, the environment has become
increasingly supportive of continued convection along the
leading edge of the MCS with MLCAPE already in excess of 2000
J/kg along with an increasing potential of convection to grow
upscale as a more organized cold pool takes place. The biggest
concern will be strong damaging winds as DCAPE values continue
to increase with time.
Hi-res model guidance is in rather good agreement of this
convection exiting into eastern Virginia by around 00z/8pm this
evening with perhaps only some lingering showery activity for
the mountains overnight.
Saturday is expected to be quite an airmass change with much
lower dew points and temperatures. Winds will be gusty at times
from the west-northwest. No rain chances and mostly sunny skies
can be expected.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1245 PM EDT Friday...
Much Cooler and Less Humid for this Weekend with no
Precipitation..
Canadian high pressure will build into the region for the
weekend. With a relatively tight pressure gradient for this time
of year, a gusty northwest wind is expected on Saturday into
Saturday evening. While not overly strong, but noteworthy for
this time of year, gusts of 15 to 25 mph are expected across the
area, with the strongest gusts at the highest elevations. Winds
will decrease Sunday into Monday.
850mb temperatures will plummet from our current readings in the
+20C+ range down into the single digits for a couple of days.
This will represent a sharp contrast from the heat and humidity
of the past few days. Surface dewpoints will drop into the 30s
and 40s for a couple of days with high temperatures only
reaching the 70s most areas, except 60s western higher
elevations and potentially around 80 Piedmont. It is not
entirely out of the realm of possibilities for Burkes Garden to
dip into the mid or upper 30s by Sunday morning. Bottom line is
that temperatures Saturday and Sunday will average about 20
degrees or so less than what we have seen most of this past
week. Temperatures will moderate a bit closer to normal on
Monday. Enjoy, because the heat and humidity will be returning
later next week.
No precipitation is expected through the weekend or even into
Monday. A nice change from this past week of heat, humidity,
and daily thunderstorms!
/Confidence Levels in Forecast Parameters/
- High Confidence in Temperatures,
- High Confidence in Precipitation Probabilities,
- Moderate Confidence in Wind Speed and Direction.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1250 PM EDT Friday...
Heat and Humidity Return to the Area Along With Increased
Chances for Showers and Thunderstorms Once Again...
The strong subtropical ridge that was centered over the OH/TN
valley this past week will retrograde into Texas for the
weekend, then build back northeast into the TN/OH Valley by the
mid part of next week. A blob of hot air is progged to lift
northward over the Midwest and then pivot east-southeast into
our region by the mid part of next week. 850mb temperatures
could potentially top +20C for a few days during the later half
of next week. However, at this point, conditions do not appear
to be as warm and humid as what we have been experiencing.
The upper ridge will also not be oriented nearly as well for
MCSs to track south/southeast into our area, at least not for
the first part of the week. Thus, the bulk of showers and
thunderstorms will remain north of the region on the edge of
the ridge axis. While a stray shower or storm could develop
Monday or Tuesday, the probabilities and confidence levels are
too low at this point to even offer isolated coverage.
Once we get into Wednesday, and more so on Thursday, we could start
to see upstream convection start to break down the strength of the
ridge to our northwest. This could increase the potential for some
of that upstream convection to progress into our region with
afternoon and evening isolated showers and storms. MCS potential
increases a bit toward the later part of the week.
Temperatures are expected to increase during this portion of the
forecast with readings reaching the 90s Piedmont and 80s western
mountains. Heat indices on Wednesday may flirt again with the
century mark across eastern areas.
/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Temperatures,
- Moderate Confidence in Precipitation Probabilities,
- Moderate Confidence in Wind Direction and Speed,
- Low to Moderate Confidence in Thunderstorm Potential.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM EDT Friday...
Conditions this afternoon still remain VFR areawide, but this
expected to change as the afternoon progresses. A strong
line/cluster of storms currently over eastern Kentucky will
continue to move east as afternoon progresses. Expecting the
window of potential storms will be from 3pm in the far west to
around 8pm in the east. Storms will have the potential to
produce very strong, damaging winds and very heavy rainfall.
Vsby reductions and erratic gusty winds can be expected with any
thunderstorm this afternoon/evening.
Conditions will likely improve to VFR tonight as the front and
associated storms move south and east of the area with only a
few lingering MVFR showers and clouds for the western
mountains.
Widespread VFR conditions can be expected tomorrow with gusty
northwest winds ranging 15-25kts throughout the day.
Extended Aviation Discussion...
Mostly VFR conditions are in store for the remainder of the
weekend into early next week with high pressure building into
the region from the north. Isolated to scattered MVFR showers
and thunderstorms are possible Wednesday and Thursday.
&&
.EQUIPMENT...
As of 1245 PM EDT Friday...
KFCX will be down until further notice due to a power supply
failure. Current estimated earliest repair time is Saturday
afternoon.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...BMG
EQUIPMENT...RABHazardous weather outlook, Jun 17, 2:26 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 226 PM EDT Fri Jun 17 2022 NCZ003>006-019-020-VAZ032>035-043>047-058-059-181830- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 226 PM EDT Fri Jun 17 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms will be possible this afternoon. Storms will be strong to severe, capable of producing damaging wind gusts, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible this afternoon to provide reports on severe thunderstorms. Reports should be submitted via phone by calling 1-866-215-4324, through our social media platforms, by email at rnk.skywarn@noaa.gov, or online through our "submit a storm report" located at www.weather.gov/rnk. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-181830- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 226 PM EDT Fri Jun 17 2022 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible Today to provide reports on severe thunderstorms. Reports should be submitted via phone by calling 1-866-215-4324, through our social media platforms, by email at rnk.skywarn@noaa.gov, or online through our "submit a storm report" located at www.weather.gov/rnk.
In the hours before
Local storm report, Jun 17, 11:52 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG 3 NE MECHANICSBURG 37.17N 80.91W
06/17/2022 BLAND VA 911 CALL CENTER
ONE TREE REPORTED DOWN DUE TO THUNDERSTORM
WINDS ALONG WILDERNESS ROAD.
&&
ESTLocal storm report, Jun 17, 11:53 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG 3 S THESSALIA 37.21N 80.79W
06/17/2022 GILES VA 911 CALL CENTER
ONE TREE DOWN DUE TO THUNDERSTORM WINDS
ALONG THE 1400 BLOCK OF WALKER CREEK VALLEY
ROAD.
&&
ESTSpecial weather statement, Jun 17, 1:39 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
139 PM EDT Fri Jun 17 2022
NCZ001-002-VAZ009-015-171815-
Ashe NC-Alleghany NC-Grayson VA-Smyth VA-
139 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of northwestern
Alleghany and northeastern Ashe Counties in northwestern North
Carolina, southeastern Smyth and central Grayson Counties in
southwestern Virginia through 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Rogers Summit, or near Sugar Grove, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mouth Of Wilson...
Sugar Grove...
Troutdale...
Volney...
Rugby...
Stratford...
and Flatridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
northwestern North Carolina...and southwestern Virginia.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3662 8162 3662 8161 3663 8160 3664 8161
3665 8161 3674 8156 3675 8115 3649 8122
3660 8160
TIME...MOT...LOC 1738Z 282DEG 19KT 3668 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DBSpecial weather statement, Jun 17, 2:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
223 PM EDT Fri Jun 17 2022
WVZ042-043-171900-
Mercer WV-Summers WV-
223 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of Summers and
northeastern Mercer Counties through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coal City, or 9 miles southwest of Beckley, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinton...
Pipestem...
Camp Creek State Park...
Buck...
Flat Top...
Jumping Branch...
and Pipestem Resort State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
southwestern Virginia...and southeastern West Virginia.
&&
LAT...LON 3773 8066 3771 8066 3745 8086 3751 8121
3754 8120 3757 8120 3760 8114 3759 8109
3761 8106 3764 8107 3769 8098 3772 8097
3772 8095 3770 8091 3767 8090 3768 8088
3773 8090 3774 8092
TIME...MOT...LOC 1823Z 287DEG 14KT 3767 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Jun 17, 2:38 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
238 PM EDT Fri Jun 17 2022
NCZ001-002-VAZ015-171915-
Ashe NC-Alleghany NC-Grayson VA-
238 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of northwestern
Alleghany, northern Ashe Counties in northwestern North Carolina,
and southwestern Grayson Counties in southwestern Virginia through
315 PM EDT...
At 237 PM EDT, a strong thunderstorm was located over Whitetop,
moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lansing...
Whitetop...
Mouth Of Wilson...
Laurel Springs...
Volney...
Rugby...
and Grayson Highlands State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
northwestern North Carolina...and southwestern Virginia.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3656 8169 3657 8169 3657 8168 3659 8168
3661 8165 3662 8162 3663 8160 3664 8161
3666 8157 3666 8155 3669 8153 3666 8121
3640 8128 3651 8170 3653 8171
TIME...MOT...LOC 1837Z 281DEG 25KT 3660 8161
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Jun 17, 2:40 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
240 PM EDT Fri Jun 17 2022
VAZ035-171915-
Amherst VA-
240 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of north central
Amherst County through 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montebello, or 8 miles north of Forks Of Buffalo, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
west central Virginia.
&&
LAT...LON 3778 7911 3779 7909 3778 7907 3773 7907
3772 7906 3772 7907 3771 7921 3781 7924
3779 7921 3779 7920 3781 7914
TIME...MOT...LOC 1840Z 239DEG 13KT 3780 7914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:09 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| Jun 16, 8:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Jun 16, 8:20 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 25 min |
| Jun 16, 8:27 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 33 min |
| Jun 16, 8:31 PM EDT | Special Weather Statement | RNK | Botetourt | 44 min |
| Jun 16, 8:52 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jun 16, 9:05 PM EDT | Special Weather Statement | RNK | City of Radford | 25 min |
| Jun 16, 9:19 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jun 16, 9:22 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick | 53 min |
| Jun 16, 9:26 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Jun 16, 9:36 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 24 min |
| Jun 16, 10:01 PM EDT | Areal Flood Advisory | RNK | Floyd, Montgomery, Pulaski, City of Radford | 4 hr |
| Jun 16, 10:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jun 16, 10:17 PM EDT | Special Weather Statement | RNK | Floyd, Franklin, Pulaski | 58 min |
| Jun 16, 10:20 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Jun 16, 10:35 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 25 min |
| Jun 16, 10:49 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte | 26 min |
| Jun 16, 11:09 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 66 min |
| Jun 16, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jun 16, 11:19 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 26 min |
| Jun 16, 11:19 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 26 min |
| Jun 16, 11:23 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jun 16, 11:30 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 37 min |
| Jun 16, 11:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 1 more | 54 min |
| Jun 17, 12:04 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick | 41 min |
| Jun 17, 12:17 AM EDT | Special Weather Statement | RNK | City of Roanoke | 28 min |
| Jun 17, 12:28 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Craig, Rockbridge and 1 more | 62 min |
| Jun 17, 12:38 AM EDT | Special Weather Statement | RNK | Giles, Tazewell | 37 min |
| Jun 17, 12:38 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 67 min |
| Jun 17, 12:52 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 53 min |
| Jun 17, 1:00 AM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Franklin, Giles, Montgomery, Pulaski and 3 more | 60 min |
| Jun 17, 1:23 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 32 min |
| Jun 17, 1:32 AM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jun 17, 1:44 AM EDT | Special Weather Statement | RNK | Floyd, Henry, City of Martinsville | 31 min |
| Jun 17, 1:59 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 47 min |
| Jun 17, 2:04 AM EDT | Flash Flood Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 3 hr |
| Jun 17, 2:13 AM EDT | Special Weather Statement | RNK | Bland, Pulaski | 32 min |
| Jun 17, 2:24 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 36 min |
| Jun 17, 2:52 AM EDT | Special Weather Statement | RNK | Pulaski | 38 min |
| Jun 17, 1:39 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Jun 17, 2:38 PM EDT | Special Weather Statement | RNK | Grayson | 37 min |
| Jun 17, 2:40 PM EDT | Special Weather Statement | RNK | Amherst | 35 min |
| Jun 17, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Smyth, Wythe | 73 min |
| Jun 17, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 54 min |
| Jun 17, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| Jun 17, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 58 min |
| Jun 17, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 2 more | 60 min |
| Jun 17, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 68 min |
| Jun 17, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 80 min |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Rockbridge and 1 more | 52 min |
| Jun 17, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 64 min |
| Jun 17, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
| Jun 16, 10:58 PM EDT | Special Weather Statement | RNK | Greenbrier | 62 min |
| Jun 16, 11:24 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 66 min |
| Jun 17, 2:23 PM EDT | Special Weather Statement | RNK | Summers | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2022Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.